Alert archive / Nebraska / River Flood Warnings in 2011
River Flood Warning 16, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at May 25, 2011, 8:43 AM CDT for Dawson County, Nebraska. It took effect at May 25, 2011, 4:30 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2011, 8:43 AM CDT (13:43 UTC)
- In effect from
- May 25, 2011, 4:30 PM CDT
- Expired
- May 26, 2011, 4:40 PM CDT
- In force
- 24 hr
- Issued by
- NWS Hastings, NE
- Flood severity
- Minor
County Dawson County, NE
The radar
The Grand Island radar (KUEX), 131 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River near Cozad (North Channel) (COZN1).
- Action stage
- 6.5 ft
- Minor stage
- 7.5 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06766500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
467 WGUS43 KGID 251343 FLWGID BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 843 AM CDT WED MAY 25 2011 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... PLATTE RIVER NEAR COZAD AFFECTING DAWSON COUNTY NEC047-260143- /O.NEW.KGID.FL.W.0016.110525T2100Z-000000T0000Z/ /COZN1.1.ER.110525T2100Z.110529T0600Z.000000T0000Z.NO/ 843 AM CDT WED MAY 25 2011 THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A * FLOOD WARNING FOR THE PLATTE RIVER NEAR COZAD. * FROM THIS AFTERNOON UNTIL FURTHER NOTICE. * AT 8:00 AM WEDNESDAY THE STAGE WAS 6.2 FEET. * FLOOD STAGE IS 6.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO AROUND 7.0 FEET BY EARLY SUNDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 6.5 FEET...MINOR LOWLAND FLOODING OCCURS AS BOTH BANKS OVERFLOW. AT 6 FEET...WATER WILL ENTER THE KOA CAMPGROUND UPSTREAM AND SOUTH OF GOTHENBURG. $$
4 follow-up statements
870 WGUS83 KGID 251523 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1023 AM CDT WED MAY 25 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA.. PLATTE RIVER NEAR COZAD AFFECTING DAWSON COUNTY PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES REPUBLICAN RIVER AT GUIDE ROCK AFFECTING WEBSTER COUNTY REPUBLICAN RIVER NEAR HARDY AFFECTING NUCKOLLS COUNTY NEC181-260323- /O.CON.KGID.FL.W.0012.000000T0000Z-110526T2308Z/ /GURN1.1.ER.110525T0633Z.110525T1800Z.110526T1708Z.NR/ 1023 AM CDT WED MAY 25 2011 THE FLOOD WARNING CONTINUES FOR THE REPUBLICAN RIVER AT GUIDE ROCK . * AT 9:45 AM WEDNESDAY THE STAGE WAS 12.8 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON. * AT 14.0 FEET...AGRICULTURAL LOWLAND FLOODING BECOMES MORE WIDESPREAD. $$ NEC129-260323- /O.CON.KGID.FL.W.0017.110526T0123Z-110526T1900Z/ /HDYN1.3.ER.110526T0123Z.110526T0600Z.110526T1300Z.NO/ 1023 AM CDT WED MAY 25 2011 THE FLOOD WARNING CONTINUES FOR THE REPUBLICAN RIVER NEAR HARDY. * AT 9:30 AM WEDNESDAY THE STAGE WAS 7.7 FEET. * FLOOD STAGE IS 11.0 FEET. * MAJOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 12.0 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * AT 12.0 FEET...THE NORTH AND SOUTH APPROACHES TO THE RIVER BRIDGE CAN FLOOD. HOWEVER...EVEN AT EXTREME FLOWS...THE TOWN OF HARDY IS NOT THREATENED BY FLOODING. A RECORD FLOOD OF 19.4 FEET OCCURRED IN JUNE OF 1935. $$ NEC047-260323- /O.CON.KGID.FL.W.0016.110525T2100Z-000000T0000Z/ /COZN1.1.ER.110525T2100Z.110602T1200Z.000000T0000Z.NO/ 1023 AM CDT WED MAY 25 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR COZAD . * AT 8:00 AM WEDNESDAY THE STAGE WAS 6.2 FEET. * FLOOD STAGE IS 6.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 7.1 FEET BY FRIDAY EARLY AFTERNOON. AN EXTENDED PERIOD OF RIVER LEVELS ABOVE FLOOD STAGE IS ANTICIPATED. * AT 6.5 FEET...MINOR LOWLAND FLOODING OCCURS AS BOTH BANKS OVERFLOW. AT 6 FEET...WATER WILL ENTER THE KOA CAMPGROUND UPSTREAM AND SOUTH OF GOTHENBURG. $$ NEC019-099-260323- /O.CON.KGID.FL.W.0014.000000T0000Z-000000T0000Z/ /KEAN1.1.ER.110525T1315Z.110604T0000Z.000000T0000Z.NR/ 1023 AM CDT WED MAY 25 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR KEARNEY. * AT 9:15 AM WEDNESDAY THE STAGE WAS 6.0 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 6.8 FEET BY SATURDAY EVENING THEN BEGIN FALLING. HOWEVER...AN EXTENDED PERIOD OF RIVER LEVELS AT OR ABOVE FLOOD STAGE IS EXPECTED. * AT 8.0 FEET...THE NEBRASKA YOUTH CAMP LOCATED 4 MILES EAST OF KEARNEY WILL BEGIN TO FLOOD. $$
919 WGUS83 KGID 251856 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 156 PM CDT WED MAY 25 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA... PLATTE RIVER NEAR COZAD AFFECTING DAWSON COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA... PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES REPUBLICAN RIVER AT GUIDE ROCK AFFECTING WEBSTER COUNTY REPUBLICAN RIVER NEAR HARDY AFFECTING NUCKOLLS COUNTY NEC181-260656- /O.CON.KGID.FL.W.0012.000000T0000Z-110526T2308Z/ /GURN1.1.ER.110525T0633Z.110525T1615Z.110526T1708Z.NR/ 156 PM CDT WED MAY 25 2011 THE FLOOD WARNING CONTINUES FOR THE REPUBLICAN RIVER AT GUIDE ROCK . * AT 12:45 PM WEDNESDAY THE STAGE WAS 12.5 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * AT 14.0 FEET...AGRICULTURAL LOWLAND FLOODING BECOMES MORE WIDESPREAD. $$ NEC129-260656- /O.CON.KGID.FL.W.0017.110526T0123Z-110526T1900Z/ /HDYN1.3.ER.110526T0123Z.110526T0600Z.110526T1300Z.NO/ 156 PM CDT WED MAY 25 2011 THE FLOOD WARNING CONTINUES FOR THE REPUBLICAN RIVER NEAR HARDY. * AT 1:30 PM WEDNESDAY THE STAGE WAS 8.8 FEET. * FLOOD STAGE IS 11.0 FEET. * MAJOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 12.0 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * AT 12.0 FEET...THE NORTH AND SOUTH APPROACHES TO THE RIVER BRIDGE CAN FLOOD. HOWEVER...EVEN AT EXTREME FLOWS...THE TOWN OF HARDY IS NOT THREATENED BY FLOODING. A RECORD FLOOD OF 19.4 FEET OCCURRED IN JUNE OF 1935. $$ NEC047-260656- /O.EXT.KGID.FL.W.0016.110525T2130Z-000000T0000Z/ /COZN1.1.ER.110525T2130Z.110602T1200Z.000000T0000Z.NO/ 156 PM CDT WED MAY 25 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR COZAD. * AT 12:00 PM WEDNESDAY THE STAGE WAS 6.3 FEET. * FLOOD STAGE IS 6.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 7.1 FEET BY FRIDAY EARLY AFTERNOON. THE RIVER WILL REMAIN AT OR ABOVE FLOOD STAGE FOR SEVERAL DAYS. * AT 6.5 FEET...MINOR LOWLAND FLOODING OCCURS AS BOTH BANKS OVERFLOW. AT 6 FEET...WATER WILL ENTER THE KOA CAMPGROUND UPSTREAM AND SOUTH OF GOTHENBURG. $$ NEC019-099-260656- /O.CON.KGID.FL.W.0014.000000T0000Z-000000T0000Z/ /KEAN1.1.ER.110525T1315Z.110604T0000Z.000000T0000Z.NR/ 156 PM CDT WED MAY 25 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR KEARNEY. * AT 1:15 PM WEDNESDAY THE STAGE WAS 6.1 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 6.8 FEET BY SATURDAY EVENING THEN BEGIN FALLING. THE RIVER WILL REMAIN AT OR ABOVE FLOOD STAGE FOR THE FORESEEABLE FUTURE. A SECOND CREST IN THE 7.0 FEET RANGE IS POSSIBLE IN THE EARLY JUNE. * AT 8.0 FEET...THE NEBRASKA YOUTH CAMP LOCATED 4 MILES EAST OF KEARNEY WILL BEGIN TO FLOOD. $$
316 WGUS83 KGID 261002 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 502 AM CDT THU MAY 26 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA.. PLATTE RIVER NEAR COZAD AFFECTING DAWSON COUNTY NEC047-262202- /O.CON.KGID.FL.W.0016.000000T0000Z-000000T0000Z/ /COZN1.1.ER.110526T1059Z.110527T0600Z.000000T0000Z.NO/ 502 AM CDT THU MAY 26 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR COZAD . * AT 4:00 AM THURSDAY THE STAGE WAS 5.9 FEET. * FLOOD STAGE IS 6.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND CONTINUE TO RISE TO NEAR 7.1 FEET BY AFTER MIDNIGHT TOMORROW. THE DATA OVERNIGHT AND EARLY THIS MORNING SHOWING A SUDDEN DROP IN WATER LEVELS IS HIGHLY SUSPECT. THE FORECAST IS STILL VALID. * AT 6.5 FEET...MINOR LOWLAND FLOODING OCCURS AS BOTH BANKS OVERFLOW. AT 6 FEET...WATER WILL ENTER THE KOA CAMPGROUND UPSTREAM AND SOUTH OF GOTHENBURG. $$
993 WGUS83 KGID 262140 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 440 PM CDT THU MAY 26 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEBRASKA... PLATTE RIVER NEAR COZAD AFFECTING DAWSON COUNTY NEC047-262210- /O.CAN.KGID.FL.W.0016.000000T0000Z-110526T2140Z/ /COZN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 440 PM CDT THU MAY 26 2011 THE FLOOD WARNING IS CANCELLED FOR THE PLATTE RIVER NEAR COZAD . * AT 7:00 AM THURSDAY THE STAGE WAS 5.9 FEET. * FLOOD STAGE IS 6.5 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 6.1 FEET EARLY SATURDAY MORNING. * AT 6.5 FEET...MINOR LOWLAND FLOODING OCCURS AS BOTH BANKS OVERFLOW. AT 6 FEET...WATER WILL ENTER THE KOA CAMPGROUND UPSTREAM AND SOUTH OF GOTHENBURG. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at May 25, 5:58 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 25, 5:58 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
558 AM CDT WED MAY 25 2011
.AVIATION...12Z TAF. AN UPPER LOW PRESSURE SYSTEM ACROSS THE
CENTRAL PLAINS TODAY WILL CONTINUE TO PRODUCE RAINFALL THROUGH AT
LEAST MIDDAY AND THE RAIN COULD LINGER INTO MUCH OF THE AFTN AS WELL.
OTHER MAIN WEATHER PLAYER IS INCREASING NORTH WINDS TO NEAR 30KTS
WITH GUSTS NEAR 40KTS. WIND SPEEDS WILL SUBSIDE THIS EVENING. IFR
TO LIFR CIGS ARE EXPECTED DURING MUCH OF THE RAIN PERIODS WITH
CLOUDS SCATTERING IN THE EVENING.
&&
.PREV DISCUSSION... /ISSUED 415 AM CDT WED MAY 25 2011/
DISCUSSION...PRIMARY FORECAST CONCERNS FOR THIS FORECAST PERIOD
LIE WITH LINGERING PRECIPITATION AND WINDS FOR TODAY.
THE MAIN UPPER LEVEL LOW PRESSURE SYSTEM RESPONSIBLE FOR BRINGING
SEVERE WEATHER AND HEAVY RAINFALL TO THE CENTRAL AND SOUTHERN PLAINS
TUESDAY AFTERNOON/EVENING CONTINUES TO IMPACT THE REGION /THOUGH TO
A LOWER EXTENT/ EARLY THIS MORNING...WITH SATELLITE/PROFILER DATA
CLEARLY SHOWING THE SYSTEM CONTINUING TO SPIN OVER CENTRAL KANSAS.
AT THE SURFACE...THE LOW IS CENTERED OVER CENTRAL/SWRN PORTIONS OF
KANSAS...WITH A STATIONARY FRONTAL BOUNDARY EXTENDING EAST WELL
THROUGH THE MIDWEST REGION...A COLD FRONT TO THE SOUTH ACROSS
OK/INTO TX...AND AN INVERTED TROUGH AXIS TO THE NORTHWEST. BAND OF
PRECIPITATION CONTINUES TO WRAP AROUND THE MAIN LOW IN AN AREA OF
INCREASED LOW/MID LEVEL FRONTOGENETICAL FORCING EXTENDING FROM NRN
IA SOUTHEAST THROUGH CENTRAL NEBRASKA AND INTO NW KANSAS. WRN AND
ESPECIALLY SRN PORTIONS OF THE CWA CONTINUE TO BE IMPACTED FROM
RUNOFF FROM YESTERDAYS HEAVY RAINFALL...RESULTING IN A NUMBER OF
AREAL AND RIVER POINT FLOOD PRODUCTS.
IMPACTS FROM THIS UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO
BE FELT ACROSS THE CWA TODAY. MODELS IN PRETTY GOOD AGREEMENT
SHOWING THE LOW GRADUALLY MAKING ITS WAY EAST THROUGH THE DAYTIME
HOURS...OVER ERN PORTIONS OF KS BY 18Z AND CROSSING THE MO RIVER BY
00Z TONIGHT. THE PATH OF THE LOW KEEPS INCREASED PRECIPITATION
CHANCES ACROSS THE CWA...WHICH REMAINS ON THE NORTHERN SIDE/IN THAT
AREA OF INCREASED LIFT...SO KEPT POPS FAIRLY HIGH DURING THE FIRST
HALF OF THE DAY. NOT EXPECTING THE CWA TO BE SEEING MEASURABLE
PRECIPITATION AT THE SAME...RATHER IT WILL BE THIS BAND THAT WILL
GRADUALLY SHIFT E/SE THROUGH THE CWA. AS FAR AS THE FLOOD WATCH
GOES...WHILE NOT EXPECTING SIGNIFICANTLY HIGH NEW RAINFALL AMOUNTS
WITH THIS BAND...IT WOULDNT TAKE A WHOLE HECK OF A LOT TO CAUSE
ADDITIONAL FLOODING PROBLEMS FOR AREAS WHICH ARE ALREADY FAIRLY
SATURATED...SO WILL KEEP THE WATCH GOING. MAIN CHANGE WAS TO BRING
UP THE ENDING TIME OF THE WATCH...AS THE BEST PRECIPITATION
CHANCES/POTENTIAL FOR ADDITIONAL FLOODING WILL COME IN THAT 12-18Z
TIMEFRAME. THIS AFTERNOON...WHATEVER ACTIVITY IS LINGERING IS
EXPECTED TO BE CONFINED TO CENTRAL/ERN AREAS AND BE DIMINISHING IN
COVERAGE AND INTENSITY. DECIDED TO KEEP AN ISOLATED THUNDERSTORM
MENTION GOING...THERE IS A BIT OF INSTABILITY AROUND...BUT IT IS
PRETTY LOW. OTHER THAN PRECIPITATION CHANCES...WINDS ARE THE OTHER
CONCERN FOR TODAY. STARTING THIS MORNING AND CONTINUING THROUGH
THIS AFTERNOON...AS THE SURFACE LOW SLOWLY SHIFTS EAST ACROSS
KANSAS...HIGH PRESSURE WILL ALSO BE BUILDING SOUTH THROUGH THE HIGH
PLAINS. THIS IS GOING TO RESULT IN A TIGHTENING PRESSURE GRADIENT
AND GOOD PRESSURE RISES...AND INCREASING NORTHERLY WINDS. MODELS
ARE ALSO SHOWING A STRONG CORRIDOR OF 850MB WINDS...BUT THINK THAT
THE CLOUD COVER EXPECTED WILL HELP PREVENT THOSE WINDS FROM BEING
FULLY REALIZED AT THE SFC. DECIDED TO EXPAND THE INHERITED WIND ADV
TO THE REMAINDER OF THE EASTERN COUNTIES...AS MODELS ARE IN GOOD
AGREEMENT SHOWING THE CORRIDOR OF HIGHER WINDS SHIFTING EAST THROUGH
THE CWA DURING THE DAY. WONT BE SURPRISED TO SEE LOCATIONS WITH
GUSTS INTO THE 50-55 MPH RANGE...SO THE DAY SHIFT WILL ALSO NEED TO
KEEP AN EYE ON THE POTENTIAL FOR ANY OF OUR AREAS TO HIT HIGH WIND
WARNING CRITERIA...ESPECIALLY IF WE END UP CLEARING MORE THAN
CURRENTLY FORECAST AND THE MIXING POTENTIAL INCREASES. NOT
EXPECTING A REAL NICE DAY FOR MANY LOCATIONS...WITH HIGHS FOR TODAY
ONLY REACHING THE MID/UPPER 50S...POSSIBLY A FEW LOWER 60S.
LOWERED POPS FOR THIS EVENING...WITH EASTWARD PROGRESS OF THE UPPER
LEVEL LOW EXPECTED TO RESULT IN ONLY A FEW LINGERING SHOWERS ACROSS
EASTERN PORTIONS OF THE CWA...WITH THE REMAINDER OF THE OVERNIGHT
HOURS DRY. AS WE GET INTO THURSDAY...THE FORECAST REMAINS DRY AS
SHORTWAVE RIDGING SETS UP OVER THE PLAINS IN THE UPPER LEVELS
BETWEEN THE CURRENT LOW PRESSURE SYSTEM MOVING OFF INTO THE MIDWEST
AND THE NEXT SYSTEM CROSSING THE NORTHERN ROCKIES. WINDS WILL
DIMINISH TONIGHT AND INTO THURSDAY AS SURFACE HIGH PRESSURE BECOMES
THE DOMINATE FEATURE...SETTLING IN AND EXTENDING THROUGH THE PLAINS
STATES. TEMPERATURES WILL REMAIN ON THE COOL SIDE FOR THIS TIME OF
YEAR...BUT IT WILL BE A NICE DAY...WITH THE LIGHTER WINDS...MORE
SUNSHINE...AND HIGH TEMPERATURES EXPECTED TO REACH INTO THE MID 60S
TO NEAR 70 DEGREES.
NEXT CHANCE FOR PRECIPITATION COMES LATE THURSDAY NIGHT AND INTO
FRIDAY...AS THE SYSTEM CROSSING THE NORTHERN ROCKIES MOVES OUT ONTO
THE PLAINS. THE MAIN FORCING WITH THE SYSTEM WILL REMAIN WELL TO
THE NORTH OF THE CWA ACROSS MT/ND...BUT AS THE TROUGH AXIS
ASSOCIATED WITH THE LOW SWINGS THROUGH...SHOULD BE ENOUGH TO RESULT
IN SOME PRECIPITATION. DIDNT MAKE SIGNIFICANT ADJUSTMENTS TO THE
POPS...FELT IT WAS HANDLED WELL GIVEN THE DIFFERENCES THAT REMAIN
BETWEEN MODELS...MAINLY WITH HOW MUCH OF THE CWA IS ACTUALLY
AFFECTED. LOOKS TO PRIMARILY AFFECT ROUGHLY THE NORTHERN HALF...BUT
SOME MODELS LIKE THE GFS ARE MORE ROBUST WITH RESULTING QPF. A
SURFACE FRONT IS ALSO EXPECTED TO PUSH THROUGH THE REGION...BRINGING
A SWITCH TO W/NW WINDS...BUT REALLY NOT MUCH OF AN AIRMASS CHANGE
BEHIND THE FRONT. EXPECTING HIGHS TO ACTUALLY BE A TOUCH WARMER
THAN THURSDAY...REACHING INTO THE UPPER 60S TO MID 70S. DRY
FORECAST RETURNS FOR FRIDAY NIGHT AS THIS TROUGH PUSHES OUT OF THE
AREA.
NO CHANGES MADE TO SATURDAY AND BEYOND.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR NEZ039>041-046>049-
060>064-072>077-082>087.
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR NEZ040-041-047>049-062>064-075>077-085>087.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ039-046-060-061-
072>074-082>084.
KS...FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR KSZ005>007-017>019.
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR KSZ007-019.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ005-006-017-018.
&&Hazardous weather outlook, May 25, 5:21 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 521 AM CDT WED MAY 25 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 261200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 521 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA TODAY. SEVERE WEATHER IS NOT EXPECTED. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA TODAY. SUSTAINED NORTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH AT TIMES WILL BE POSSIBLE. PLEASE REFER TO THE LATEST WIND ADVISORY PRODUCT FOR ADDITIONAL INFORMATION. A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK AREA THIS MORNING. FOLLOWING HEAVY RAINFALL TUESDAY AFTERNOON AND EVENING...MODERATE TO AT TIMES HEAVY RAIN THIS MORNING COULD DROP ANOTHER INCH OF RAIN...AND MAY RESULT IN ADDITIONAL FLOODING PROBLEMS. PLEASE REFER TO THE LATEST FLOOD WATCH PRODUCT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA THURSDAY NIGHT AND FRIDAY. SEVERE WEATHER IS NOT EXPECTED. SATURDAY AND SUNDAY WILL BRING ADDITIONAL CHANCES FOR THUNDERSTORMS TO THE OUTLOOK AREA...BUT TOO MUCH UNCERTAINTY EXISTS AT THIS TIME TO DETERMINE THE RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ADO
In the hours before
Local storm report, May 25, 7:48 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
748 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN LEBANON 39.81N 98.56W
05/25/2011 M4.03 INCH SMITH KS CO-OP OBSERVER
24 HOUR RAINFALL TOTAL
&&
GUERREROLocal storm report, May 25, 7:51 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
751 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN EDISON 40.28N 99.78W
05/25/2011 M3.51 INCH FURNAS NE CO-OP OBSERVER
0700 AM HEAVY RAIN EDISON 40.28N 99.78W
05/25/2011 M3.51 INCH FURNAS NE CO-OP OBSERVER
24 HOUR RAINFALL TOTAL
&&
GUERREROLocal storm report, May 25, 7:54 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
754 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN RED CLOUD 40.09N 98.52W
05/25/2011 M3.82 INCH WEBSTER NE CO-OP OBSERVER
24 HOUR RAINFALL TOTAL AT THE RED CLOUD POWER PLANT
&&
GUERREROLocal storm report, May 25, 8:05 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
805 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 NE KEARNEY 40.74N 99.03W
05/25/2011 M3.17 INCH BUFFALO NE CO-OP OBSERVER
24 HOUR RAINFALL TOTAL
&&
GUERREROLocal storm report, May 25, 8:10 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
810 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 SW MINDEN 40.45N 99.02W
05/25/2011 M2.60 INCH KEARNEY NE TRAINED SPOTTER
24 HOUR RAINFALL TOTAL
&&
GUERREROLocal storm report, May 25, 8:24 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
824 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND GST 3 NE SHELBY 41.22N 97.39W
05/24/2011 E65 MPH POLK NE CO-OP OBSERVER
BRANCHES UP TO 5 INCHES IN DIAMETER BROKEN OFF TREES
&&
GUERREROThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:37 PM CDT | Areal Flood Advisory | GID | Furnas, Gosper, Harlan, Phelps | 60 min |
| May 24, 9:33 PM CDT | Areal Flood Warning | GID | Furnas, Gosper, Harlan, Phelps | 36 hr |
| May 25, 1:15 AM CDT | River Flood Warning | GID | Webster | 34 hr |
| May 25, 7:22 AM CDT | River Flood Warning | GID | Buffalo, Kearney | 5 days |
| May 25, 9:05 AM CDT | River Flood Warning | GID | Nuckolls | 22 hr |
Nearby
River Flood Warnings in Nebraska, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.